Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Hypothyrodism Hypo Thyroid Synthetic Levothyroxine Synthyroid
    avatar
    Ayuda01 posted:
    Im having trouble finding the appropriate discussion form but here goes:

    Thanks for helping me out to begin....

    To start I am a 24yo Caucasian Male.

    My doctor had told me my thyroid is "slightly" underactive and he recommend i take 0.05mg of Levo, which i took for about 4-5months and then my blood tests came back at an elevated TSH (i think T4) and so he put me on 0.025mg of Levo.

    I spoke with my cousin who is an RN about taking natural supplements, and she actually takes, Gaia Thyroid Support and NOW Thyroid Energy and says that her levels appear to be stable.

    My concern is that my hair is thinning and falling out from Levo presumably. MD's and Healthcare providers are unaware of this and my doctor/dermatologist both say its male pattern baldness. But about 7 months ago i had a full head of hair and now its very thin and you can see the scalp with some patches missing. I am convinced it is the drug because my scalp is somewhat irritated too. (I also read plenty articles that say doctors are unaware of the effect of synthetic thyroid meds on hairloss).

    My worry is that if i get off levo it will cause my hair to fall our at a more rapid pace, is that anything to be worried about? Did it convert any chemicals in my body that wont revert back to their original nature? I spoke with my doctor and he said It is fine if i want to get off levo and try it out (I did try not taking it for about 1 week and my body felt sluggish) so i am going to try this natural supp. remedy and see how it works.

    Any help would be greatly appreciated.
    Reply


    Helpful Tips

    Afternoon Sleepiness? Eat Protein, not Sugar, to Stay Awake & Shed LBS!Expert
    Hi everyone. Want a royal win win? Next time you start feeling like nodding off in the afternoon grab some healthy protein (Greek yogurt, ... More
    Was this Helpful?
    72 of 73 found this helpful

    Expert Blog

    Everyday Fitness - Pamela Peeke, MD, MPH, FACP

    Achieve a better mind-body balance and live a healthier life with tips from wellness expert Dr. Pamela Peeke...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.